Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Fussy baby after getting a vaccine

My 1-month old baby got her second hep b vaccine at her check-up today. Now she's being extra-fussy. She doesn't feel warm at all. Is there anything I can do to help? I feel so sad when she gets upset..

Answer Question
 
Wheepingchree

Asked by Wheepingchree at 9:01 PM on Dec. 24, 2009 in Babies (0-12 months)

Level 14 (1,786 Credits)
Answers (10)
  • That is normal after shots. I do not advize pain meds for a baby that young. The fussiness will end.

    louise2

    Answer by louise2 at 9:08 PM on Dec. 24, 2009

  • Aw im sorry. My DS gets really fussy and is not himself after those shots. It's so heartbreaking to see. My son is usally this way for a few days. I just baby him even extra and give him infant tylenol.
    Chas21

    Answer by Chas21 at 9:12 PM on Dec. 24, 2009

  • Why is it that that happens?
    Wheepingchree

    Answer by Wheepingchree at 9:13 PM on Dec. 24, 2009

  • The fussiness? Just being sore from the shot.
    louise2

    Answer by louise2 at 9:15 PM on Dec. 24, 2009

  • a thimble of tylenol is what my doctor usually recommended after shots when my dh was a baby.
    Imogine

    Answer by Imogine at 9:36 PM on Dec. 24, 2009

  • Your dr. should've given you the correct amount of dosages for tylenol. Maybe call the dr.
    Anonymous

    Answer by Anonymous at 10:16 PM on Dec. 24, 2009

  • She could be experiencing anything from pain where the injection was to dizziness or headaches... Vaccines are full of very dangerous chemicals and it's very common for the effects to be inward rather than outward. Meaning that just because YOU can't see the effects doesn't mean she isn't feeling them! If you had asked a month ago, I would have told you to research the vaccines BEFORE she got them. However, since she has already been given the chemicals I can only suggest that you treat what you can... Baby Tylenol or ibuprofen will take care of any mild symptoms like soreness, swelling or a headache. Keep an eye on her for a few days to make sure there are no other affects and she should be okay in a few days. BUT, if she seems to become worse, becomes inconsolable, or forms a high fever call the doctor immediate! Vaccines can cause serious damage that if not treated can become deadly. Good Luck and Gods Bless!
    SabrinaMBowen

    Answer by SabrinaMBowen at 11:39 PM on Dec. 24, 2009

  • Many people get their babies vaccinated and their babies grow up completely fine and not harmed at all; only protected.

    It is completely normal for a baby to be fussy after getting any type of shot. Infant tylenol is normally advised and comfort baby. Call your doc (don't feel bothersome; that's their job) and find out exactly what will help and what you can do and expect.
    Anonymous

    Answer by Anonymous at 12:26 AM on Dec. 25, 2009

  • Just let her nurse as often as she wants to. Hold or wear her until she feels better.
    rkoloms

    Answer by rkoloms at 8:16 AM on Dec. 25, 2009

  • DON'T GIVE MEDS!!!!! If your baby's simply fussy & not running a fever they don't need any meds. My dd does this too, she's 7 mo, its their body reacting to the vaccine. Anytime you introduce something into their system that wasn't there before their body has to adjust to it, this is what's going on. Hug more, hold more & wait for it to pass, its pretty common.
    Nyx7

    Answer by Nyx7 at 8:37 AM on Dec. 25, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN